Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Is testosterone related to ADD and sexual anhedonia?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
My testosterone was 148. Could that be what is causing my ADD and Sexual anhedonia? If so, how do treat it.
Posted Tue, 12 Mar 2013 in Men's Health
Answered by Dr. V. Sasanka 43 minutes later
Almost certainly your testosterone has no relation to history of ADD in your childhood.
Sexual anhedonia ? Yes. Your testosterone levels are the driving force for your libido, and in adult male a low libido usually qualifies for testing for Total Serum Testosterone.
Now that you know your Testosterone levels are indeed low, we should get a second blood sample taken at 8 a.m. for both Serum Total and Free Testosterone levels.
if this confirms the findings noted earlier, question is what has caused this.
A Serum Leutinizing Hormone (LH) assay also at 8 a.m. will tell us if the culprit is the testis which is not producing enough testosterone (in which case the LH levels will be high) or if the testes is not producing the hormone because the brain is not driving it well enough (in which case the LH levels will be low). A Serum FSH (Follicle stimulating Hormone) along with Serum LH will also be useful.
based on where the deficiency is, the treatment could be given. For example, if the testes are the cause for poor production, you can be managed on Testosterone as depot injection which will bring back your libido and also have other benefits. If you brain is not producing enough stimulating hormones, you can be given these as injections again, which will get your testes to start producing the Testosterone you require.
Hope I have been able to help you.
Above answer was peer-reviewed by
Follow-up: Is testosterone related to ADD and sexual anhedonia? 13 minutes later
I heard that low testateron can mimic the symptoms of ADD. Laziness lack of caring does it at least heighten the symptoms of add. I have to try a new pill. I vayanesse is not doing much for me even at 60mgs.
Answered by Dr. V. Sasanka 9 hours later
Low serum Testosterone levels might cause mild problems with cognition, but I doubt if your ADD could ever be related to that.
As I said earlier, if you have tested low for serum testosterone on one occasion, you should get it confirmed by repeating the test, and if it is indeed low, check with other tests to see what kind of medication will help you.
I doubt if pills work very well, and if Serum FSH and LH are within range, I would be happier with a prescription for an injectable form of Testosterone. It works well and most patients report benefit.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor